Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 65, NWS Memphis, TN

June 12, 20144 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 12, 2014, 11:33 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 11:33 PM CDT (04:33 UTC)
Expired
Jun 13, 2014, 2:30 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 4.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS54 KMEG 130433
FFWMEG
MSC107-119-135-161-130730-
/O.NEW.KMEG.FF.W.0065.140613T0433Z-140613T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 230 AM CDT

* AT 1134 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GEORGE
  PAYNE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3426 9045 3426 9040 3427 9039 3427 8972
      3420 8972 3419 8970 3403 8970 3402 9045

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:02 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 9:02 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
902 PM CDT THU JUN 12 2014

.DISCUSSION...

A WEAK MID LEVEL TROF IS PUSHING SE THROUGH THE REGION THIS
EVENING. THIS FEATURE HAS KICKED OF NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME SEVERE...ACROSS MUCH OF THE AREA. CURRENTLY
THE MOST ACTIVE STORMS STRETCH FROM EAST CENTRAL ARKANSAS INTO NORTH
MISSISSIPPI FUELED BY A RESERVOIR OF SBCAPES OF 1500-2000 J/KG TO
THE SOUTH. A FEW OF THESE STORMS COULD BE SEVERE FOR THE NEXT
COUPLE OF HOURS BUT THE TREND HAS BEEN ONE OF WEAKENING OVERALL AS
THE SURFACE BASED INSTABILITY GRADUALLY WANES. LOCALLY HEAVY RAIN
IS ALSO POSSIBLE SINCE SOME STORMS HAVE BEEN TRAINING OVER THE
SAME AREAS LEADING TO RAINFALL AMOUNTS UP TO 3 INCHES IN AN HOUR
OR TWO.

HRRR INDICATES THAT SHOWERS AND THUNDERSTORMS WILL GENERALLY BE
EAST OF THE RIVER BY MIDNIGHT AND WENT AHEAD AND STARTING DROPPING
POPS TO THE WEST. UPDATE OUT.

SJM

&&

PREV DISCUSSION... /ISSUED 356 PM CDT THU JUN 12 2014/

UPDATE...
UPDATED FOR INCREASED RAIN CHANCES THIS AFTERNOON AND TO RE-DEFINE
SEVERE STORM POTENTIAL.

DISCUSSION...

CONVECTION TURNING SEVERE QUICKLY ACROSS EASTERN ARKANSAS WITH
REPORTS OF POWER OUTAGES AND TREES DOWN. HAVE EXPANDED POPS
EASTWARD IN THE SHORT TERM...AND THE SEVERE STORM POTENTIAL TO NO
INCLUDE MOST OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI AND
SOUTHWEST TENNESSEE.

JAB

PREV DISCUSSION... /ISSUED 256 PM CDT THU JUN 12 2014/

DISCUSSION...

NEXT 36 HOURS...CURRENT AIRMASS CONTINUES TO GET MORE UNSTABLE
AHEAD OF UPSTREAM SHORTWAVE/WEAK SFC FRONT IN THE OZARKS. LATEST
MESOANALYSIS SHOWING A TONGUE OF 2500 J/KG OF CAP EXTENDING INTO
EASTERN ARKANSAS. ON RADAR LEADING EDGE OF SHORTWAVE LIFT NOW
ENTERING RANDOLPH AND LAWRENCE COUNTIES WITH THE ACTIVITY PULSING
TO SEVERE LIMITS. THIS LINE IS EXPECTED TO DEVELOP SLOWLY SOUTH
AND EAST OVER THE COURSE OF THE AFTERNOON AND EVENING. MODEL
INITIALIZATION HAS BEEN ON THE SLOW SIDE WITH THE APPROACHING WAVE
AND LEADING EDGE OF STORMS...SO HAVE SPED UP THE ONSET AND EXIT OF
PRECIPITATION OVER THE NEXT 24 HRS.

AS FAR AS SEVERE WEATHER...IT STILL APPEARS THAT EAST CENTRAL
ARKANSAS INTO NORTH CENTRAL MISSISSIPPI WILL STILL HAVE THE
GREATEST THREAT FOR DAMAGING WINDS AND HAIL...FROM NOW THROUGH
THE MID EVENING HOURS. STORMS IN THIS REGION AND DURING THIS TIME
FRAME WILL CONTINUE TO BE MORE DISCRETE IN NATURE. ANY ORGANIZATION
OF CONVECTION IS SKETCHY AS MIDLEVEL WINDS ARE BODERLINE...25 TO
30 KTS. THE REMAINDER OF THE MIDSOUTH MAY SEE A FEW STRONG
STORMS THROUGH MIDNIGHT AS THE WAVE AND FRONT PASS THROUGH.

PRECIPITATION WILL EXIT THE MIDSOUTH LATE TONIGHT OVER THE NORTH
AND WEST...AND BELIEVE BY NOON OVER THE FAR SOUTHEAST. NORTH WINDS
BEHIND THE WEAK FRONT WILL BECOME GUSTY BY MIDDAY TOMORROW...USHERING
IN A SHORT PERIOD OF LOWER AND MORE COMFORTABLE HUMIDITY. SOME PATCHY
FOG MAY DEVELOP FRIDAY NIGHT UNDER EXPECTED GOOD RADITIONAL CONDITIONS.

SATURDAY THROUGH MONDAY...MODELS ARE IN AGREEMENT THIS PERIOD
THAT UPPER LEVEL HEIGHTS WILL BUILD OVER THE EASTERN THIRD OF THE
NATION. A STRONGER CAP WILL INHIBIT CONVECTION DESPITE THE RETURN
OF HIGHER DEWPOINTS TO THE AREA. HAVE LEFT RAIN CHANCES AROUND 10
PERCENT EACH DAY...AS A BRIEF/STRAY SHOWER OR WEAK STORM COULD
FORM. AFTER A SLIGHTLY COOLER START ON SATURDAY...TEMPERATURES
WILL WARM TO THE UPPER 80S AND LOW 90S BY SUNDAY...WITH LOWS
RANGING FROM THE MID 60S TO LOW 70S.

TUESDAY THROUGH THURSDAY...THE GFS AND EURO DIFFER WIDELY ON
WHETHER THE EASTERN RIDGE PROGRESSES OR NOT. THE GFS SWINGS THE
EXPECTED TROUGH OVER THE CENTRAL AND NORTHERN ROCKIES THROUGH THE
PLAINS AND GREAT LAKES DURING THE PERIOD...YIELDING A RETURN TO A
SOUTHWESTERLY UPPER LEVEL FLOW...APPROACHING COLD FRONT...AND A
MARKED INCREASE IN RAIN CHANCES. THE EURO IS MUCH MORE BLOCKING
WITH THE RIDGE...DELAYING AND MINIMIZING THE RAIN THREAT. HAVE
TAKEN A BLEND OF BOTH MODELS...KEEPING TUESDAY DRY AND BRINGING
ONLY SLIGHT CHANCES FOR CONVECTION WEDNESDAY AND THURSDAY AS THE
RIDGE SLOWING ADVANCES EAST.

JAB

&&

.AVIATION...
00Z TAF CYCLE

MAINLY VFR CONDITIONS WILL CONTINUE FOR TONIGHT AND OVERNIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST
AREA TONIGHT AND INTO THE OVERNIGHT HOURS PRODUCING MVFR VISIBILITIES
AT TIMES. SOME MVFR/IFR CEILINGS WILL MOVE INTO NORTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA FRIDAY MORNING WITH VFR
CONDITIONS RETURNING IN THE AFTERNOON. WINDS WILL BE LIGHT AND
MAINLY FROM THE NORTHWEST TONIGHT AND OVERNIGHT BEFORE WINDS
BECOME NORTH AT 5 TO 10 KNOTS ON FRIDAY.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 12, 10:54 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT THU JUN 12 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-140600-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1054 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH OF A LINE FROM
HELENA-WEST HELENA ARKANSAS TO OXFORD MISSISSIPPI TO AMORY
MISSISSIPPI TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF NORTH
MISSISSIPPI AND ACROSS WEST TENNESSEE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF NORTH
MISSISSIPPI TONIGHT.

SJM

In the hours before

Special weather statement, Jun 12, 8:36 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT THU JUN 12 2014

MSZ002-013>015-130200-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
836 PM CDT THU JUN 12 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF CAMBRIDGE AT 836 PM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR NEW ALBANY...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3449 8899 3425 8907 3438 8954 3456 8949
TIME...MOT...LOC 0136Z 284DEG 16KT 3445 8941
Special weather statement, Jun 12, 9:18 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CDT THU JUN 12 2014

MSZ013>015-130245-
UNION MS-PONTOTOC MS-LAFAYETTE MS-
918 PM CDT THU JUN 12 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTH OF RANDOLPH AT 918 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3440 8889 3418 8888 3418 8927 3436 8928
TIME...MOT...LOC 0218Z 266DEG 14KT 3427 8916
Local storm report, Jun 12, 9:44 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             3 W PONTOTOC            34.25N 89.06W
06/12/2014  E1.50 INCH       PONTOTOC           MS   911 CALL CENTER

            POLICE OFFICER REPORTED LARGE HAIL DOING DAMAGE TO PATROL
            CAR.

&&

ZDM
Local storm report, Jun 12, 9:45 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/12/2014                   GREENE             AR   TRAINED SPOTTER

            IMPASSABLE ROAD DUE TO DEEP WATER...AT JONES ROAD AND HWY
            357.

0345 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
06/12/2014                   GREENE             AR   TRAINED SPOTTER

            VERY LARGE TREE ON CAR NEAR HWY 49 IN PARAGOULD 2 NILES S
            OF HWY 412. TWO LARGE TREES DOWN 2 MILES SW OF HWY 412.
            LARGE LIMBS DOWN CITY WIDE.

0345 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
06/12/2014  E60.00 MPH       GREENE             AR   TRAINED SPOTTER

            WIND GUSTS ESTIMATED IN EXCESS OF 60 MPH.

0354 PM     TSTM WND DMG     HICKORY RIDGE           35.40N 90.99W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            TREES DOWN

0354 PM     TSTM WND DMG     S PARAGOULD             36.06N 90.51W
06/12/2014                   GREENE             AR   BROADCAST MEDIA

            TREE DOWN JONES ROAD SOUTH OF PARAGOULD

0354 PM     TSTM WND DMG     CHERRY VALLEY           35.40N 90.75W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            POWER LINES DOWN HIGHWAY 29

0426 PM     TSTM WND DMG     HICKORY RIDGE           35.40N 90.99W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            TREES ON CARS AND A ROOF PEELED BACK ON A HOUSE.

0430 PM     TSTM WND DMG     CHERRY VALLEY           35.40N 90.75W
06/12/2014                   CROSS              AR   TRAINED SPOTTER

            NUMEROUS POWER POLES DOWN NORTHSIDE HIGHWAY 1. ALSO TREES
            DOWN AND 2 FOOT DEEP WATER IN YARDS NEAR HOUSES.

0430 PM     TSTM WND DMG     5 SE MARKED TREE        35.48N 90.35W
06/12/2014                   POINSETT           AR   TRAINED SPOTTER

            TWO HIGH PROFILE VEHICLES OVERTURNED HIGHWAY 63

0433 PM     TSTM WND GST     MARKED TREE             35.53N 90.42W
06/12/2014  M71.00 MPH       POINSETT           AR   TRAINED SPOTTER

0433 PM     HAIL             MARKED TREE             35.53N 90.42W
06/12/2014  M1.00 INCH       POINSETT           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR MARKED TREE

0530 PM     TSTM WND GST     2 N COVINGTON           35.60N 89.65W
06/12/2014  M60.00 MPH       TIPTON             TN   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED SIXTY MPH WIND GUSTS AND
            PEA-SIZED HAIL

0550 PM     TSTM WND GST     3 N COVINGTON           35.61N 89.65W
06/12/2014  M71.00 MPH       TIPTON             TN   TRAINED SPOTTER

0930 PM     HAIL             3 W PONTOTOC            34.25N 89.06W
06/12/2014  E1.50 INCH       PONTOTOC           MS   911 CALL CENTER

            POLICE OFFICER REPORTED LARGE HAIL DOING DAMAGE TO PATROL
            CAR.

&&

ZDM
Special weather statement, Jun 12, 10:54 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT THU JUN 12 2014

MSZ023-024-130430-
MONROE MS-CHICKASAW MS-
1054 PM CDT THU JUN 12 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  EAST CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF OKOLONA AT 1054 PM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3402 8837 3380 8840 3387 8882 3405 8880
TIME...MOT...LOC 0354Z 277DEG 19KT 3394 8870
Local storm report, Jun 12, 11:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
06/12/2014  E60.00 MPH       GREENE             AR   TRAINED SPOTTER

            WIND GUSTS ESTIMATED IN EXCESS OF 60 MPH.

0345 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
06/12/2014                   GREENE             AR   TRAINED SPOTTER

            VERY LARGE TREE ON CAR NEAR HWY 49 IN PARAGOULD 2 NILES S
            OF HWY 412. TWO LARGE TREES DOWN 2 MILES SW OF HWY 412.
            LARGE LIMBS DOWN CITY WIDE.

0345 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/12/2014                   GREENE             AR   TRAINED SPOTTER

            IMPASSABLE ROAD DUE TO DEEP WATER...AT JONES ROAD AND HWY
            357.

0354 PM     TSTM WND DMG     CHERRY VALLEY           35.40N 90.75W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            POWER LINES DOWN HIGHWAY 29

0354 PM     TSTM WND DMG     S PARAGOULD             36.06N 90.51W
06/12/2014                   GREENE             AR   BROADCAST MEDIA

            TREE DOWN JONES ROAD SOUTH OF PARAGOULD

0354 PM     TSTM WND DMG     HICKORY RIDGE           35.40N 90.99W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            TREES DOWN

0426 PM     TSTM WND DMG     HICKORY RIDGE           35.40N 90.99W
06/12/2014                   CROSS              AR   BROADCAST MEDIA

            TREES ON CARS AND A ROOF PEELED BACK ON A HOUSE.

0430 PM     TSTM WND DMG     CHERRY VALLEY           35.40N 90.75W
06/12/2014                   CROSS              AR   TRAINED SPOTTER

            NUMEROUS POWER POLES DOWN NORTHSIDE HIGHWAY 1. ALSO TREES
            DOWN AND 2 FOOT DEEP WATER IN YARDS NEAR HOUSES.

0430 PM     TSTM WND DMG     5 SE MARKED TREE        35.48N 90.35W
06/12/2014                   POINSETT           AR   TRAINED SPOTTER

            TWO HIGH PROFILE VEHICLES OVERTURNED HIGHWAY 63

0433 PM     TSTM WND GST     MARKED TREE             35.53N 90.42W
06/12/2014  M71.00 MPH       POINSETT           AR   TRAINED SPOTTER

0433 PM     HAIL             MARKED TREE             35.53N 90.42W
06/12/2014  M1.00 INCH       POINSETT           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL NEAR MARKED TREE

0530 PM     TSTM WND GST     2 N COVINGTON           35.60N 89.65W
06/12/2014  M60.00 MPH       TIPTON             TN   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED SIXTY MPH WIND GUSTS AND
            PEA-SIZED HAIL

0550 PM     TSTM WND GST     3 N COVINGTON           35.61N 89.65W
06/12/2014  M71.00 MPH       TIPTON             TN   TRAINED SPOTTER

0930 PM     HAIL             3 W PONTOTOC            34.25N 89.06W
06/12/2014  E1.50 INCH       PONTOTOC           MS   911 CALL CENTER

            POLICE OFFICER REPORTED LARGE HAIL DOING DAMAGE TO PATROL
            CAR.

1004 PM     HAIL             THAXTON                 34.31N 89.17W
06/12/2014  E1.75 INCH       PONTOTOC           MS   BROADCAST MEDIA

1016 PM     HAIL             RANDOLPH                34.18N 89.17W
06/12/2014  E1.00 INCH       PONTOTOC           MS   BROADCAST MEDIA

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:42 PM CDTFlash Flood WarningMEGTate, Tunica3 hr
Jun 12, 8:36 PM CDTSpecial Weather StatementMEGUnion24 min
Jun 12, 8:38 PM CDTSevere Thunderstorm WarningMEGLafayette, Pontotoc, Union30 min
Jun 12, 9:06 PM CDTFlash Flood WarningMEGLafayette, Panola3 hr
Jun 12, 9:18 PM CDTSpecial Weather StatementMEGPontotoc27 min
Jun 12, 9:23 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc34 min
Jun 12, 9:51 PM CDTFlash Flood WarningMEGPontotoc3 hr
Jun 12, 10:34 PM CDTFlash Flood WarningMEGCoahoma, Quitman, Tunica3 hr
Jun 12, 10:54 PM CDTSpecial Weather StatementMEGMonroe36 min
Jun 12, 11:12 PM CDTSevere Thunderstorm WarningMEGMonroe48 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.